Alert archive / Florida / Gale Warnings in 2019

Gale Warning 1, NWS Tallahassee, FL

January 19, 2019

NWS Tallahassee, FL issued this gale warning at Jan 19, 2019, 3:10 AM EST. It took effect at Jan 19, 2019, 4:00 PM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2019, 3:10 AM EST (08:10 UTC)
In effect from
Jan 19, 2019, 4:00 PM EST
Expired
Jan 20, 2019, 1:00 PM EST
In force
21 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

749 
WHUS72 KTAE 190810
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
310 AM EST Sat Jan 19 2019

...HAZARDOUS BOATING CONDITIONS EXPECTED THIS WEEKEND...

GMZ730-765-200000-
/O.NEW.KTAE.SC.Y.0004.190119T1200Z-190119T2100Z/
/O.UPG.KTAE.SC.Y.0003.190119T2100Z-190120T2100Z/
/O.NEW.KTAE.GL.W.0001.190119T2100Z-190121T0000Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
310 AM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST
SUNDAY...

The National Weather Service in Tallahassee has issued a Gale
Warning, which is in effect from 4 PM this afternoon to 7 PM EST
Sunday. A Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from 7 AM this morning to 4 PM EST
this afternoon. The Small Craft Advisory is no longer in effect. 

* WINDS...20 to 25 knots with occasional gusts to 35 knots.

* WAVES/SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

GMZ750-752-755-770-772-775-200000-
/O.EXT.KTAE.SC.Y.0003.190119T1200Z-190119T2100Z/
/O.UPG.KTAE.GL.A.0001.190119T2100Z-190120T2100Z/
/O.NEW.KTAE.GL.W.0001.190119T2100Z-190121T0000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
310 AM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
4 PM EST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST
SUNDAY...

The National Weather Service in Tallahassee has issued a Gale
Warning, which is in effect from 4 PM this afternoon to 7 PM EST
Sunday. The Gale Watch is no longer in effect. 

* WINDS...25 to 30 knots with gusts to 40 knots.

* WAVES/SEAS...7 to 10 feet with occasional seas up to 13 feet by
  Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.


&&

$$
3 follow-up statements
885 
WHUS72 KTAE 191518
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
1018 AM EST Sat Jan 19 2019

...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH THE WEEKEND...

GMZ730-765-192130-
/O.CON.KTAE.SC.Y.0004.000000T0000Z-190119T2100Z/
/O.CON.KTAE.GL.W.0001.190119T2100Z-190121T0000Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
1018 AM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 PM EST SUNDAY...

* WINDS...20 to 25 knots with occasional gusts to 35 knots.

* WAVES/SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

GMZ750-752-755-770-772-775-192130-
/O.CON.KTAE.SC.Y.0003.000000T0000Z-190119T2100Z/
/O.CON.KTAE.GL.W.0001.190119T2100Z-190121T0000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
1018 AM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 PM EST SUNDAY...

* WINDS...25 to 30 knots with gusts to 40 knots.

* WAVES/SEAS...7 to 10 feet with occasional seas up to 13 feet 
  by Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
765 
WHUS72 KTAE 192014
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
314 PM EST Sat Jan 19 2019

...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH THE WEEKEND...

GMZ730-765-201000-
/O.CON.KTAE.SC.Y.0004.000000T0000Z-190119T2100Z/
/O.CON.KTAE.GL.W.0001.190119T2100Z-190121T0000Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
314 PM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS...20 to 25 knots with occasional gusts to 35 knots.

* WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

GMZ750-752-755-770-772-775-201000-
/O.CON.KTAE.SC.Y.0003.000000T0000Z-190119T2100Z/
/O.CON.KTAE.GL.W.0001.190119T2100Z-190121T0000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
314 PM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS...25 to 30 knots with gusts to 40 knots.

* WAVES/SEAS...7 to 10 feet with occasional seas up to 13 feet 
  by Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
336 
WHUS72 KTAE 200833
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
333 AM EST Sun Jan 20 2019

...HAZARDOUS BOATING CONDITIONS CONTINUE THROUGH TONIGHT...

GMZ730-750-752-755-765-770-772-775-202100-
/O.EXT.KTAE.GL.W.0001.000000T0000Z-190120T1800Z/
/O.NEW.KTAE.SC.Y.0005.190120T1800Z-190121T0600Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
333 AM EST Sun Jan 20 2019

...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST MONDAY...

The National Weather Service in Tallahassee has issued a Small
Craft Advisory, which is in effect from 1 PM this afternoon to
1 AM EST Monday. 

* WINDS...20 to 25 knots with occasional gusts to 35 knots.

* WAVES/SEAS...6 to 9 feet with occasional seas to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Jan 19, 12:53 AM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Jan 19, 12:53 AM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1253 AM EST Sat Jan 19 2019

.AVIATION...
[Through 06Z Sunday]

Tricky set of TAFs this evening. Patchy LIFR-IFR cigs and vsbys
across areas north and west of a line from Shell Point, FL to
Valdosta, GA. These conditions are expected to worsen over the
next couple hours. Around 12-15Z, there may be a brief break to
VFR conditions, but then this afternoon-evening, a line of strong
to severe storms will make its way across the area. These storms
will bring back IFR-LIFR cigs and vsbys along with strong south-
southwest winds. With a strong low level jet moving in, low level
wind shear is likely at most terminals Saturday afternoon and
evening, though it's too early to put specific details in this TAF
package.

&&

.PREV DISCUSSION [750 PM EST]...

.NEAR TERM [Through Tonight]...

A few remaining showers will continue to move from west to east
across the Florida Big Bend and south central Georgia through this
evening. Otherwise, it will be cloudy with patchy fog overnight. A
deepening upper trough and surface cold front will move into the
Lower Mississippi River Valley but rain associated with this system
should hold off until after daybreak. It will be mild with lows in
the lower to mid 50s inland and near 60 along the coast.

.SHORT TERM [Saturday Through Sunday Night]...

Shortwave lifts across the Midwest on Saturday with a cold front
pushing into the southeast. Precipitation chances will quickly
ramp up for Saturday afternoon and the first half of Saturday
night. As a line of showers and thunderstorms move through and
while instability is marginal with around 500 J/kg of CAPE, there
is plenty of shear with 30-35 knots 0-1km shear and around 60
knots of 0-6km shear and thus a few severe storms will be possible
Saturday afternoon into Saturday night. With the strong winds
associated with this system, damaging winds will be the primary
threat, although a tornado or two are possible. SPC continues to
show the CWA in marginal risk with the slight risk touching
western border.

Behind the front, precipitation will quickly diminish on Sunday.
Temperatures will drop behind the front with highs on Sunday only
reaching the upper 40s to mid 50s and lows below freezing for much
of the area Monday morning.

Surf heights will increase for Saturday into Sunday and while
close to high surf advisory conditions, given borderline
conditions, will hold off on any advisory for now.

.LONG TERM [Monday Through Friday]...

Weekend cold front will be well west of the CWA by the start of the
long term with high pressure building in for Monday. As the surface
high slides east and winds become southerly, low end rain chances
will return to the forecast on Tuesday for the western portion of
the CWA. Another front will push into the southeast mid-week with a
Gulf low developing along the boundary. This will bring high PoPs
back for Wednesday into Thursday. Highs will begin in the 50s, well
below normal, on Monday but increase back into the 60s for mid-week
ahead of the next system.

.MARINE...

Winds and seas will increase for Saturday and Sunday as a front
moves through this weekend. Have issued a Small Craft Advisory for
tomorrow, followed by a Gale Watch which begins Saturday night.
Winds and seas will fall below advisory level early Monday
morning before an increase again next week before the next front.

.FIRE WEATHER...

Widespread wetting rains and a chance of thunderstorms Saturday
with a drying trend taking hold on Sunday with the passage of a
cold front. Hazardous fire weather conditions are not expected.

.HYDROLOGY...

Widespread rain will return to the area Saturday with rainfall
amounts of 0.5 to 1 inches. These amounts are not expected to push
any rivers back into flood stage, although a few river points
remain in minor flood or action stage.

With the strong, southerly flow this weekend, a coastal flood
threat exists in Apalachee Bay with around 1.5 to 2.5 feet of
inundation possible along the immediate coast Saturday night.
There still is the potential for this to change if the timing of
the system changes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  43  53  31  55 /  70  90  10   0   0
Panama City   70  42  52  34  54 /  80  70  10   0   0
Dothan        72  38  49  29  51 /  80  60  10   0   0
Albany        73  43  51  30  51 /  60  90  10   0   0
Valdosta      73  46  54  31  52 /  30  90  10   0   0
Cross City    74  49  56  33  56 /  30  90  10   0   0
Apalachicola  70  44  54  35  54 /  70  80  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 4 PM this afternoon to 4 PM EST Sunday
     for Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal waters from
     Suwannee River to Keaton Beach FL out 20 NM.

     Gale Watch from this afternoon through Sunday afternoon for
     Coastal Waters From Ochlockonee River to Apalachicola Fl
     out to 20 Nm-Coastal waters from Mexico Beach to
     Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
     to Okaloosa Walton County Line FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Mexico Beach FL from 20 to 60 NM-
     Waters from Mexico Beach to Okaloosa Walton County Line FL
     from 20 to 60 NM.

     Small Craft Advisory from 10 AM this morning to 4 PM EST this
     afternoon for Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Mexico
     Beach to Apalachicola FL out 20 NM-Coastal waters from
     Mexico Beach to Okaloosa Walton County Line FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Mexico Beach FL from 20 to
     60 NM-Waters from Mexico Beach to Okaloosa Walton County
     Line FL from 20 to 60 NM.

&&

NEAR TERM...Barry
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Nguyen
MARINE...Fieux
FIRE WEATHER...LF
HYDROLOGY...Fieux

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:09 AM ESTRip Current StatementTAEBay, Franklin, Gulf, Walton49 hr
Jan 19, 3:09 AM ESTHigh Surf AdvisoryTAEBay, Gulf, Walton40 hr
Jan 19, 3:09 AM ESTWind AdvisoryTAEBay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more28 hr
Jan 19, 3:10 AM ESTSmall Craft AdvisoryTAE13 hr
Jan 19, 3:22 PM ESTCoastal Flood AdvisoryTAEDixie, Franklin, Jefferson, Taylor, Wakulla13 hr
Jan 19, 4:24 PM ESTSpecial Marine WarningTAE2 hr
Jan 19, 5:27 PM ESTSpecial Weather StatementTAEHolmes, Walton63 min
Jan 19, 5:56 PM ESTSpecial Weather StatementTAEBay49 min
Jan 19, 6:21 PM ESTSpecial Marine WarningTAE84 min
Jan 19, 6:24 PM ESTSevere Thunderstorm WarningTAEBay, Walton, Washington66 min
Jan 19, 5:59 PM ESTTornado WarningTAEQuitman13 min
Jan 19, 6:45 PM ESTSevere Thunderstorm WarningTAEClay60 min
Jan 19, 5:17 PM ESTSpecial Weather StatementTAECoffee, Geneva58 min
Jan 19, 5:51 PM ESTSevere Thunderstorm WarningTAECoffee, Dale, Geneva69 min

Nearby

Gale Warnings in Florida, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.